Alert archive / Colorado / High Wind Warnings in 2009
High Wind Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Oct 1, 2009, 3:05 AM MDT for 4 counties in Colorado. It took effect at Oct 1, 2009, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 3:05 AM MDT (09:05 UTC)
- In effect from
- Oct 1, 2009, 10:00 AM MDT
- Expired
- Oct 1, 2009, 7:42 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 4219 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 010905 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT THU OCT 1 2009 ..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY FRIDAY MORNING. COZ038-011715- /O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ /O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ /O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN 305 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEARING SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT, PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ035-036-039-011015- /O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER... GOLDEN...LAKEWOOD...LONGMONT 305 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. $$ COZ040>047-011715- /O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/ /O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 305 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ048>051-011715- /O.NEW.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 305 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
4 follow-up statements
000 WWUS75 KBOU 011046 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 446 AM MDT THU OCT 1 2009 ..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY FRIDAY MORNING. COZ039-011900- /O.EXA.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 446 AM MDT THU OCT 1 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ038-040>047-011900- /O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 446 AM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ048>051-011900- /O.CON.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 446 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
000 WWUS75 KBOU 011607 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 1007 AM MDT THU OCT 1 2009 ..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY FRIDAY MORNING. COZ038>047-020015- /O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 1007 AM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ048>051-020015- /O.CON.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 1007 AM MDT THU OCT 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
000 WWUS75 KBOU 012050 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT THU OCT 1 2009 ...A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO MOVE INTO THE CENTRAL PLAINS OVERNIGHT. GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE NORTHEAST PLAINS THROUGH THIS EVENING. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL SETTLE OVER THE REGION RESULTING IN FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY TOMORROW MORNING. COZ038>047-020200- /O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 250 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A COLD AIRMASS IS FORECAST TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL RESULT IN TEMPERATURES DROPPING INTO THE UPPER 20S TO NEAR 30 DEGREES AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ COZ048>051-020200- /O.CON.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 250 PM MDT THU OCT 1 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH SOME GUSTS TO 60 MPH POSSIBLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
000 WWUS75 KBOU 020142 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 742 PM MDT THU OCT 1 2009 ...THE AREA OF LOW PRESSURE THAT CAUSED STRONG WINDS OVER THE NORTHEAST COLORADO PLAINS EARLIER TODAY HAS MOVED FARTHER AWAY FROM THE STATE TONIGHT. WINDS HAVE BEEN DECREASING SINCE THE SUN WENT DOWN. THE THREAT OF DAMAGING WINDS HAS ENDED. COLDER AIR WILL BE SETTLING OVER THE REGION TONIGHT RESULTING IN FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND EARLY TOMORROW MORNING. COZ048>051-020245- /O.CAN.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 742 PM MDT THU OCT 1 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS FROM EARLIER TODAY HAVE DIMINISHED EARLY THIS EVENING AND THE THREAT OF DAMAGING WINDS HAS ENDED. $$ COZ038>047-020945- /O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 742 PM MDT THU OCT 1 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. A COLD AIRMASS IS FORECAST TO SETTLE ACROSS THE REGION LATE THIS EVENING UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID AND UPPER 20S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Sep 30, 2:45 PM MDT, 12 hours 20 minutes earlier.
Area forecast discussion, Sep 30, 2:45 PM MDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT WED SEP 30 2009
.SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER TROF ACROSS GREAT
BASIN WITH ASSOCIATED COLD FRONT NOW INTO WESTERN CO WITH DECENT
PRESSURE RISE ACROSS WESTERN UTAH. AIRMASS UNSTABLE ACROSS WRN CO
WITH QUITE A BIT OF LIGHTNING ACTIVITY. STORMS ARE DECREASING AS
THEY COME ACROSS THE HILL DUE TO STRONG SW FLOW AT MOUNTAIN TOP LVL
WHICH IS A DOWNSLOPE WIND FOR A GOOD CHUNCK OF OUR MOUNTAINS.
STILL...THE DISSIPATING SHOWERS ARE LEADING TO STRONG WIND GUSTS AS
THE STRONGER MID LVL WINDS ARE BEING TRANSPORTED TO THE SURFACE. THE
STRONG SW WINDS HAVE ALSO SURFACED ACROSS MUCH OF NORTHEAST COLORADO
WITH GUSTS IN THE 30-40KT RANGE. RH LVLS HAVE ALSO DROPPED INTO THE
15-20 PERCENT SO THE RED FLAG WARNINGS ARE JUSTIFIED ACROSS THE
PLAINS AND WILL KEEP THIS GOING UNTIL 9 PM THIS EVENING.
THE SURFACE COLD FRONT WILL MOVE ACROSS THE PLAINS THIS EVENING AS
THE WINDS SHIFT TO THE W-NW. MORE CONCERNED NOW ABOUT HI WIND
POTENTIAL ALONG THE FRONT RANGE WITH FRONTAL PASSAGE THIS EVENING
AND THE MORE I LOOK AT DATA BELIEVE A HIGH WIND WARNING WOULD BE
WARRANTED. SURFACE GRADIENT WILL CONTINUE TO INCREASE PRE-FRONTAL
WITH SFC GRADIENT 10-15 MPH ACROSS THE STATE WITH GOOD PRESSURE
RISE/FALL COUPLET ACROSS THE STATE...AND SANGSTER WIND PROGRAM
ALREADY IN WARNING CRITERIA. ALSO GIVEN STRONG 40-50KT FLOW NEAR
MTN TOP THAT ANY DIMINSIHING SHOWERS OVER THE EAST SLOPES WOULD
RESULT IN GUSTS IN EXCESS OF 60KT. POST FRONTAL ENVIORNMENT
INDICATED A INCREASING MTN TOP FLOW WITH SOME STABILITY DEVELOPING
TOWARDS MIDNIGHT BEFORE FLOW DECREASES THU MORNING. WILL GET A HIGH
WIND WARNING OUT SHORTLY FOR FOOTHILLS AND ADJ PLAINS. STRONG WINDS
WILL RESURFACE OVER THE NORTHEAST PLAINS AGAIN BY THURSDAY
AFTERNOON. LOOKS LIKE THE WINDS WILL REMAIN BELOW HIGH WIND CRITERIA
WITH SPEEDS IN THE 30-45 MPH RANGE.
MOISTURE WILL BE DEEPING ACROSS THE MOUNTAINS TONIGHT WITH DECENT
OROGRAPHIC W-NW FLOW OF 20-30KT. SNOW MODEL YIELDED 4-8 INCHES THRU
THU AFTN AND THIS ALREADY MATCHES UP WHAT WEVE GO OUT.
.LONG TERM...THE UPPER LOW WILL CONTINUE MOVING EAST KEEPING STRONG
NORTHWESTERLY FLOW OVER THE STATE ALONG WITH MODERATE DOWNWARD QG
VERTICAL MOTION AND COLD TEMPERATURES. COULD STILL HAVE A FEW
SHOWERS LEFT OVER THE NORTHERN MOUNTAINS AS WELL AS THE FAR
NORTHEAST CORNER OF THE STATE FROM WRAPAROUND MOISTURE. THE COLD
TEMPERATURES COMBINED WITH THE CLEARING SKIES WILL ALLOW SURFACE
MINIMUM TEMPERATURES TO BE AT OR BELOW FREEZING OVER THE
PLAINS...HOWEVER ENOUGH WIND COULD KEEP THESE HOVERING JUST ABOVE
FREEZING. BECAUSE OF THE UNCERTAINTY BUT KNOWING THAT THIS WILL BE
THE COLDEST NIGHT THIS SEASON SO FAR...A FREEZE WATCH WILL BE ISSUED
TO ACCOUNT FOR THIS. THE STRONG NORTHWESTERLY WINDS SHOULD KEEP THE
FAR NORTHEAST PLAINS WARM ENOUGH...THEREFORE HAVE KEPT THEM OUT OF
THE WATCH. CLEAR SKIES AND NORTHWEST WINDS WILL PREVAIL FRIDAY WITH
TEMPERATURES IN UPPER 50S TO LOWER 60S OVER THE PLAINS. WINDS SHOULD
START TO DIMINISH IN THE EVENING AS AN UPPER RIDGE STARTS MOVING
OVER THE STATE. THE CLEAR SKIES WILL ALLOW ANOTHER COLD NIGHT FRIDAY
NIGHT...HOWEVER THE RIDGE MOVING OVERHEAD WILL BRING IN SLIGHTLY
WARMER TEMPERATURES TO KEEP THEM AWAY FROM SUBFREEZING LEVELS.
SATURDAY WILL START SIMILAR TO FRIDAY WITH MOSTLY CLEAR SKIES. THE
NEXT SYSTEM WILL BE DROPPING INTO THE WESTERN GREAT BASIN BY SUNDAY
MORNING WITH SOUTHWESTERLY FLOW OVER THE STATE BEGINNING SATURDAY.
EXPECT ONLY AN INCREASE IN CLOUDS SATURDAY HOLDING A CHANCE OF
PRECIPITATION UNTIL SUNDAY MORNING. MODELS HAVING A HARD TIME WITH
THE TRACK OF THE UPPER LOW FROM HERE. IT SEEMS AS THEY ARE
TRENDING TOWARD A SOLUTION OF A TRACK OVER THE NORTHERN ROCKIES BUT
KEEPING THE TROUGH AXIS STRETCHED SOUTHWEST OVER CALIFORNIA. HAVE
LEFT THE CHANCE/SLIGHT CHANCE POPS IN THE GRIDS THROUGH WEDNESDAY.
BOTH ECMWF AND GFS SHOW SOME MOVEMENT OF THE TROUGH AXIS TO THE
SOUTHEAST ALLOWING FOR ANOTHER COLD FRONT IN THE MONDAY TO TUESDAY
TIME FRAME...WITH ANOTHER SHOT OF SNOW FOR THE MOUNTAINS AND
POSSIBLY A MIX ON THE PLAINS.
&&
.AVIATION...SOUTHWEST WINDS WILL CONTINUE BEFORE SHIFTING MORE W-NW
WITH FROPA BETWEEN 00-01Z. EXPECT FLUCTUATING SPEEDS OF 20-35 MPH
WITH MAYBE A FEW GUSTS AS HIGH AS 45 MPH WITH THE FRONT. WINDS
GRADUALLY DECREASING LATER IN THE EVENING BEFORE INCREASING AGAIN
MID MORNING ON THURSDAY.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY TONIGHT
AND THURSDAY HIGH MOUNTAINS...ZONES 31..33 AND 34.
.RED FLAG WARNING UNTIL 9 PM FOOTHILLS
AND PLAINS...FIRE ZONES 215..216..AND 238 THROUGH 251.
.HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS/ADJ PLAINS
UNTIL 12Z THURSDAY..ZONES 35..36..38>41..43.
.FREEZE WATCH FOR PORTIONS OF NORTHEAST PLAINS FROM 10 PM
THURSDAY UNTIL 9 AM FRIDAY MORNING..ZONES 38..40>41..42>47.
ENTREKIN/KRIERDERMANHazardous weather outlook, Sep 30, 10:05 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1005 AM MDT WED SEP 30 2009 COZ030>051-011200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1005 AM MDT WED SEP 30 2009 ...VERY HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS THIS AFTERNOON AND EVENING... ...WINTER WEATHER ADVISORY TONIGHT AND THURSDAY IN THE HIGHER MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE MOUNTAINS THIS AFTERNOON AND THE PLAINS THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST IN THE 30 TO 45 MPH RANGE ON THE PLAINS...AND IN THE 40 TO 60 MPH RANGE OVER THE MOUNTAINS. WITH WARM TEMPERATURES AND LOW HUMIDITIES...THIS WILL PRODUCE INCREASED FIRE DANGER IN THE FOOTHILLS AND PLAINS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE SHOWERS MAY ENHANCE THE WINDS AS THE FRONT PASSES...WITH LOCALLY DAMAGING WINDS TO 60 MPH POSSIBLE. THE STORMS MAY ENCOUNTER GREATER MOISTURE AS THEY EXIT THE NORTHEAST CORNER OF THE STATE THIS EVENING...SO THERE IS A SLIGHT RISK OF HAIL AND DAMAGING WINDS EAST OF STERLING AND AKRON. RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS THIS EVENING... WITH SOME ACCUMULATIONS AND BLOWING SNOW EXPECTED IN THE HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THURSDAY MORNING...THEN GRADUALLY DECREASING IN THE AFTERNOON. STORM TOTALS OF 4 TO 8 INCHES ARE POSSIBLE...HEAVIEST ALONG NORTH AND WEST FACING SLOPES. THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS IN THE PLAINS. VERY GUSTY NORTHWEST WINDS CAN BE EXPECTED AS WELL ON THURSDAY. NORTHWEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH SOME STRONGER GUSTS IN THE MOUNTAINS AND NEAR THE WYOMING AND NEBRASKA BORDERS. CLEARING SKIES AND DIMINISHING WINDS MAY LEAD TO FREEZING TEMPERATURES OVER THE NORTHEAST PLAINS LATE THURSDAY NIGHT INTO FRIDAY MORNING. DRY WEATHER IS EXPECTED FOR THE WEEKEND WITH TEMPERATURES A BIT BELOW SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...HOWEVER REPORTS OF STRONG WINDS ACROSS THE REGION AND SNOW ACCUMULATION IN THE MOUNTAINS WILL BE APPRECIATED. ENTREKIN/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:05 AM MDT | Freeze Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 6 more | 29 hr |
Nearby
High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.